Skip to content

Advertisement

Open Access

On the Stability of a General Mixed Additive-Cubic Functional Equation in Random Normed Spaces

Journal of Inequalities and Applications20102010:328473

https://doi.org/10.1155/2010/328473

Received: 6 June 2010

Accepted: 23 August 2010

Published: 24 August 2010

Abstract

We prove the generalized Hyers-Ulam stability of the following additive-cubic equation in the setting of random normed spaces.

Keywords

Functional EquationLinear SpaceNormed SpaceLinear Normed SpaceRandom Operator

1. Introduction

A basic question in the theory of functional equations is as follows: when is it true that a function, which approximately satisfies a functional equation, must be close to an exact solution of the equation?

If the problem accepts a unique solution, we say the equation is stable (see [1]). The first stability problem concerning group homomorphisms was raised by Ulam [2] in 1940 and affirmatively solved by Hyers [3]. The result of Hyers was generalized by Rassias [4] for approximate linear mappings by allowing the Cauchy difference operator to be controlled by . In 1994, a generalization of Rassias' theorem was obtained by G vru a [5], who replaced by a general control function in the spirit of Th. M. Rassias' approach. The stability problems of several functional equations have been extensively investigated by a number of authors, and there are many interesting results concerning this problem (see, e.g., [612] and references therein). In addition, J. M. Rassias et al. [1316] generalized the Hyers stability result by introducing two weaker conditions controlled by the Ulam-Gavruta-Rassias (or UGR) product of different powers of norms and the JM Rassias (or JMR) mixed product-sum of powers of norms, respectively.

The theory of random normed spaces (RN-spaces) is important as a generalization of deterministic result of linear normed spaces and also in the study of random operator equations. The RN-spaces may also provide us the appropriate tools to study the geometry of nuclear physics and have important application in quantum particle physics (see [17] and the references therein). The generalized Hyers-Ulam stability of different functional equations in random normed spaces, fuzzy normed spaces, and non-Archimedean fuzzy normed spaces has been recently studied in [1428].

Najati and Eskandani [29] established the general solution and investigated the Ulam-Hyers stability of the following functional equation.
(1.1)

with in the quasi-Banach spaces. It is easy to see that the mapping is a solution of the functional equation (1.1), which is called a mixed additive-cubic functional equation, and every solution of the mixed additive-cubic functional equation is said to be a mixed additive-cubic mapping.

In [1416], we considered the following general mixed additive-cubic functional equation:
(1.2)

It is easy to show that the function satisfies the functional equation (1.2). We observe that in case (1.2) yields mixed additive-cubic equation (1.1). Therefore, (1.2) is a generalized form of the mixed additive-cubic equation.

In the present paper, we first prove a theorem on stability of equation in random normed spaces and derive from it results on stability of equation . Next, use those results to establish Ulam-Hyers stability for the general mixed additive-cubic functional equation (1.2) in the setting of random normed spaces. In this way some results will be obtained on stability of the linear functional equations also for the random normed spaces, which correspond, for example, to the papers [3033].

2. Preliminaries

In the sequel we adopt the usual terminology, notations and conventions of the theory of random normed spaces, as in [17, 28]. Throughout this paper, the space of all probability distribution functions is denoted by
(2.1)
and the subset is the set , where denotes the left limit of the function at the point . The space is partially ordered by the usual pointwise ordering of functions, that is, if and only if for all . The maximal element for in this order is the distribution function given by
(2.2)

Definition 2.1 (see [17, 28]).

A function is a continuous triangular norm (briefly, a continuous -norm) if satisfies the following conditions:

(a) is commutative and associative;

(b) is continuous;

(c) for all ;

(d) whenever and for all .

Typical examples of continuous -norms are , and (the Lukasiewicz -norm).

Now, if is a -norm and is a given sequence of numbers in , we define a sequence recursively by and for all . is defined as .

Definition 2.2 (see [17, 28]).

A random normed space (briefly, RN-space) is a triple , where is a vector space, is a continuous -norm, and is a mapping from into such that the following conditions hold:

(RN1) for all if and only if ;

(RN2) for all in , and all ;

(RN3) for all and all .

Example 2.3.

Let be a normed space. For all and , consider . Then is a random normed space, where is the minimum -norm. This space is called the induced random normed space.

Definition 2.4.

Let be an RN-space.

(1)A sequence in is said to be convergent to a point if, for every and , there exists a positive integer such that whenever .

(2)A sequence in is called a Cauchy sequence if, for every and , there exists a positive integer such that whenever .

(3)An RN-space is said to be complete if and only if every Cauchy sequence in is convergent to a point in .

3. On the Stability of a General Mixed Additive-Cubic Equation in RN-Spaces

Theorem 3.1.

Let with , be a linear space, be a complete RN-space, and be a mapping for which there is such that
(3.1)
for all and . If for some ,
(3.2)
for all and , then there exists a uniquely determined mapping such that and
(3.3)

for all and .

Proof.

Replacing by in (3.1) and using (3.2), we get
(3.4)
for all and . It follows that
(3.5)
for all and all nonnegative integers and with . Hence
(3.6)
for all and with . As and , the right hand side of the inequality tends to as tend to infinity. Then the sequence is a Cauchy sequence in . Since is a complete RN-space, this sequence converges to some point . Therefore, we may define for all . Fix and put in (3.6). Then we obtain
(3.7)
and so, by (RN3), we have
(3.8)

for every . Taking the limit as in (3.8), by , we get (3.3).

To prove the uniqueness of the mapping , assume that there exists another mapping which satisfies (3.3) and for all . Fix . Clearly, and for all . It follows from (3.2) and (3.3) that
(3.9)

Since , we get . Therefore, it follows from (3.9) that for all and so . This completes the proof.

Corollary 3.2.

Let be fixed, be a linear space, be a complete RN-space, and be a mapping for which there is such that
(3.10)
for all and . If for some , for all and , then there exists a uniquely determined mapping such that and
(3.11)

for all and .

Theorem 3.3.

Let be a linear space, be an RN-space, be a complete RN-space, and be a mapping with for which there is such that
(3.12)
for all and . If for some ,
(3.13)
for all and , then there exists a unique additive mapping such that
(3.14)
for all and , where
(3.15)

Proof.

Letting in (3.12), we get
(3.16)
for all and . Putting in (3.12), we have
(3.17)
for all and . Replacing by in (3.17), we obtain
(3.18)
for all and . Letting in (3.12), we get
(3.19)
for all and . Letting in (3.12), we have
(3.20)
for all and . Letting in (3.12), we have
(3.21)
for all and . Replacing and by and in (3.12), respectively, we get
(3.22)
for all and . Replacing and by and in (3.12), respectively, we get
(3.23)
for all and . Replacing and by and in (3.12), respectively, we have
(3.24)
for all and . Setting in (3.12), we have
(3.25)
for all and . Letting in (3.12), we have
(3.26)
for all and . Letting in (3.12), we have
(3.27)
for all and . By (3.16), (3.17), (3.23), (3.25), and (3.26), we get
(3.28)
for all and . By (3.16), (3.20), and (3.21), we have
(3.29)
for all and . It follows from (3.22) and (3.29) that
(3.30)
for all and . By (3.24) and (3.30), we have
(3.31)
for all and . By (3.16) and (3.25)–(3.27), we have
(3.32)
for all and . It follows from (3.16), (3.18), (3.19), and (3.32) that
(3.33)
for all and . Hence
(3.34)
for all and . By (3.19), we have
(3.35)
for all and . From (3.33) and (3.35), we have
(3.36)
for all and . Also, from (3.28) and (3.36), we get
(3.37)

for all and .

On the other hand, it follows from (3.31) and (3.37) that
(3.38)
for all and . Therefore by (3.34) and (3.38), we get
(3.39)

for all and . By Corollary 3.2, there exists a unique mapping such that and for all and .

It remains to show that is an additive map. Replacing by in (3.12) we get
(3.40)
for all and . Hence
(3.41)

for all and . Taking the limit as in (3.41), we conclude that fulfills (1.2), and so by [16, Lemma ], we see that the mapping is additive, which implies that the mapping is additive. This completes the proof.

Similar to Theorem 3.3, one can prove the following result.

Theorem 3.4.

Let be a linear space, be an RN-space, be a complete RN-space, and be a mapping with for which there is such that
(3.42)
for all and . If for some , for all and , then there exists a unique cubic mapping such that
(3.43)

for all and , where is defined as in Theorem 3.3.

Remark 3.5.

We can also prove Theorems 3.3 and 3.4 for and , respectively.

Theorem 3.6.

Let be a linear space, be an RN-space, be a complete RN-space, and be a mapping with for which there is such that
(3.44)
for all and . If for some ,
(3.45)
for all and , then there exist a unique additive mapping and a unique cubic mapping such that
(3.46)

for all and , where is defined as in Theorem 3.3.

Proof.

By Theorems 3.3 and 3.4, there exist an additive mapping and a cubic mapping such that
(3.47)
(3.48)
for all and . Therefore from (3.47) and (3.48), we get
(3.49)
for all and . Letting and for all , it follows from (3.49) that
(3.50)
for all and . To prove the uniqueness of and , let be another additive and cubic mapping satisfying (3.46). Set and . So
(3.51)
for all and . By , , and (3.51), we get
(3.52)

for all and . Since the right hand side of the inequality tends to as tend to infinity, we find that . Therefore , and then . This completes the proof.

Remark 3.7.

We can formulate similar statements to Theorem 3.6 for .

Corollary 3.8.

Let be a normed space, be an RN-space, and be a complete RN-space. Let be a non-negative real number such that and let . If is a mapping with such that
(3.53)
for all and , then there exist a unique additive mapping and a unique cubic mapping such that
(3.54)

for all and .

Corollary 3.9.

Let be a normed space, be an RN-space, and be a complete RN-space. Let be non-negative real numbers such that and let . If be a mapping with such that
(3.55)
for all and , then there exist a unique additive mapping and a unique cubic mapping such that
(3.56)

for all and .

Now, we give one example to illustrate the main results of Theorem 3.6. This example is a modification of the example of Zhang et al. [34].

Example 3.10.

Let be a Banach algebra, be a unit vector in and is defined as in Example 2.3. It is easy to see that is a complete -space.

Define by for . For , define
(3.57)
Since , the inequality holds when and . A straightforward computation shows that
(3.58)
for all . Therefore, all the conditions of Theorem 3.6 hold, and there exist a unique additive mapping and a unique cubic mapping such that
(3.59)

for all and , where is defined as in Theorem 3.3.

Declarations

Acknowledgments

The authors would like to thank the area editor professor Radu Precup and two anonymous referees for their valuable comments and suggestions. T. Z. Xu was supported by the National Natural Science Foundation of China (10671013).

Authors’ Affiliations

(1)
Department of Mathematics, School of Science, Beijing Institute of Technology, Beijing, China
(2)
Pedagogical Department E.E., Section of Mathematics and Informatics, National and Kapodistrian University of Athens, Aghia Paraskevi, Greece
(3)
School of Communication and Information Engineering, University of Electronic Science and Technology of China, Chengdu, China

References

  1. Moszner Z: On the stability of functional equations. Aequationes Mathematicae 2009, 77(1–2):33–88. 10.1007/s00010-008-2945-7MathSciNetView ArticleMATHGoogle Scholar
  2. Ulam SM: A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics. Interscience Publishers, New York, NY, USA; 1960:xiii+150.Google Scholar
  3. Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
  4. Rassias ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society 1978, 72(2):297–300. 10.1090/S0002-9939-1978-0507327-1MathSciNetView ArticleMATHGoogle Scholar
  5. Găvruta P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. Journal of Mathematical Analysis and Applications 1994, 184(3):431–436. 10.1006/jmaa.1994.1211MathSciNetView ArticleMATHGoogle Scholar
  6. Fechner W: On the Hyers-Ulam stability of functional equations connected with additive and quadratic mappings. Journal of Mathematical Analysis and Applications 2006, 322(2):774–786. 10.1016/j.jmaa.2005.09.054MathSciNetView ArticleMATHGoogle Scholar
  7. Jung SM: On the Hyers-Ulam stability of the functional equations that have the quadratic property. Journal of Mathematical Analysis and Applications 1998, 222(1):126–137. 10.1006/jmaa.1998.5916MathSciNetView ArticleMATHGoogle Scholar
  8. Sikorska J: On a direct method for proving the Hyers-Ulam stability of functional equations. Journal of Mathematical Analysis and Applications 372(1):99–109.Google Scholar
  9. Brzdęk J: On a method of proving the Hyers-Ulam stability of functional equations on restricted domains. The Australian Journal of Mathematical Analysis and Applications 2009, 6(1, article no. 4):10.MathSciNetMATHGoogle Scholar
  10. Brzdęk J, Pietrzyk A: A note on stability of the general linear equation. Aequationes Mathematicae 2008, 75(3):267–270. 10.1007/s00010-007-2894-6MathSciNetView ArticleMATHGoogle Scholar
  11. Forti G-L: Comments on the core of the direct method for proving Hyers-Ulam stability of functional equations. Journal of Mathematical Analysis and Applications 2004, 295(1):127–133. 10.1016/j.jmaa.2004.03.011MathSciNetView ArticleMATHGoogle Scholar
  12. Forti G-L: Elementary remarks on Ulam-Hyers stability of linear functional equations. Journal of Mathematical Analysis and Applications 2007, 328(1):109–118. 10.1016/j.jmaa.2006.04.079MathSciNetView ArticleMATHGoogle Scholar
  13. Ravi K, Arunkumar M, Rassias JM: Ulam stability for the orthogonally general Euler-Lagrange type functional equation. International Journal of Mathematics and Statistics 2008, 3(A06):36–46.MathSciNetMATHGoogle Scholar
  14. Xu TZ, Rassias JM, Xu WX: Stability of a general mixed additive-cubic functional equation in non-Archimedean fuzzy normed spaces. Journal of Mathematical Physics 2010, 51:-19.Google Scholar
  15. Xu TZ, Rassias JM, Xu WX: A fixed point approach to the stability of a general mixed additive-cubic functional equation in quasi fuzzy normed spaces. to appear in International Journal of Physical SciencesGoogle Scholar
  16. Xu TZ, Rassias JM, Xu WX: Intuitionistic fuzzy stability of a general mixed additive-cubic equation. Journal of Mathematical Physics 2010, 51(6):21.MathSciNetView ArticleMATHGoogle Scholar
  17. Mohamadi M, Cho YJ, Park C, Vetro P, Saadati R: Random stability of an additive-quadratic-quartic functional equation. Journal of Inequalities and Applications 2010, 2010:-18.Google Scholar
  18. Baktash E, Cho YJ, Jalili M, Saadati R, Vaezpour SM: On the stability of cubic mappings and quadratic mappings in random normed spaces. Journal of Inequalities and Applications 2008, 2008:-11.Google Scholar
  19. Cădariu L, Radu V: Fixed points and stability for functional equations in probabilistic metric and random normed spaces. Fixed Point Theory and Applications 2009, 2009:-18.Google Scholar
  20. Eshaghi Gordji M, Savadkouhi MB: Stability of mixed type cubic and quartic functional equations in random normed spaces. Journal of Inequalities and Applications 2009, 2009:-9.Google Scholar
  21. Gordji Eshaghi M, Rassias JM, Savadkouhi MB: Approximation of the quadratic and cubic functional equations in RN-spaces. European Journal of Pure and Applied Mathematics 2009, 2(4):494–507.MathSciNetMATHGoogle Scholar
  22. Miheţ D, Radu V: On the stability of the additive Cauchy functional equation in random normed spaces. Journal of Mathematical Analysis and Applications 2008, 343(1):567–572.MathSciNetView ArticleMATHGoogle Scholar
  23. Miheţ D: The stability of the additive Cauchy functional equation in non-Archimedean fuzzy normed spaces. Fuzzy Sets and Systems 2010, 161: 2206–2212. 10.1016/j.fss.2010.02.010MathSciNetView ArticleMATHGoogle Scholar
  24. Mirmostafaee AK, Moslehian MS: Stability of additive mappings in non-Archimedean fuzzy normed spaces. Fuzzy Sets and Systems 2009, 160(11):1643–1652. 10.1016/j.fss.2008.10.011MathSciNetView ArticleMATHGoogle Scholar
  25. Moslehian MS, Rassias ThM: Stability of functional equations in non-Archimedean spaces. Applicable Analysis and Discrete Mathematics 2007, 1(2):325–334. 10.2298/AADM0702325MMathSciNetView ArticleMATHGoogle Scholar
  26. Moslehian MS, Nikodem K, Popa D: Asymptotic aspect of the quadratic functional equation in multi-normed spaces. Journal of Mathematical Analysis and Applications 2009, 355(2):717–724. 10.1016/j.jmaa.2009.02.017MathSciNetView ArticleMATHGoogle Scholar
  27. Park C: Fixed points and the stability of an AQCQ-functional equation in non-Archimedean normed spaces. Abstract and Applied Analysis 2010, 2010:-15.Google Scholar
  28. Saadati R, Vaezpour SM, Cho YJ: A note to paper "On the stability of cubic mappings and quartic mappings in random normed spaces". Journal of Inequalities and Applications 2009, 2009:-6.Google Scholar
  29. Najati A, Eskandani GZ: Stability of a mixed additive and cubic functional equation in quasi-Banach spaces. Journal of Mathematical Analysis and Applications 2008, 342(2):1318–1331. 10.1016/j.jmaa.2007.12.039MathSciNetView ArticleMATHGoogle Scholar
  30. Brzdęk J, Jung S-M: A note on stability of a linear functional equation of second order connected with the Fibonacci numbers and Lucas sequences. Journal of Inequalities and ApplicationsGoogle Scholar
  31. Brzdęk J, Popa D, Xu B: Hyers-Ulam stability for linear equations of higher orders. Acta Mathematica Hungarica 2008, 120(1–2):1–8. 10.1007/s10474-007-7069-3MathSciNetView ArticleMATHGoogle Scholar
  32. Jung SM: Functional equation and its Hyers-Ulam stability. Journal of Inequalities and Applications 2009, 2009:-10.Google Scholar
  33. Jung S-M: Hyers-Ulam stability of Fibonacci functional equation. Bulletin of the Iranian Mathematical Society 2009, 35(2):217–227.MathSciNetMATHGoogle Scholar
  34. Zhang S-S, Rassias JM, Saadati R: Stability of a cubic functional equation in intuitionistic random normed spaces. Journal of Applied Mathematics and Mechanics 2010, 31(1):21–26. 10.1007/s10483-010-0103-6MathSciNetView ArticleMATHGoogle Scholar

Copyright

© Tian Zhou Xu et al. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Advertisement